Alert archive / California / Wind Advisories in 2007

Wind Advisory 74, NWS Los Angeles, CA

January 12, 2007

NWS Los Angeles, CA issued this wind advisory at Jan 12, 2007, 10:11 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2007, 10:11 PM PST (06:11 UTC)
Expired
Jan 13, 2007, 3:00 AM PST
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 130611
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1011 PM PST FRI JAN 12 2007

...A WIDESPREAD HARD FREEZE IS LIKELY ACROSS MUCH OF SOUTHWESTERN
CALIFORNIA THIS WEEKEND...

...GUSTY WINDS ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND
THE SOUTH COAST BELOW PASSES AND CANYONS UNTIL LATE TONIGHT...

.AN UPPER LEVEL LOW OVER NEVADA HAS USHERED IN A FRIGID AIRMASS
TO SOUTHWESTERN CALIFORNIA...AND THIS WILL PERSIST THROUGH THIS
WEEKEND. THIS WILL LEAD TO RECORD OR NEAR RECORD COLD ACROSS
SOUTHWESTERN CALIFORNIA TONIGHT AND AGAIN SATURDAY NIGHT...WITH
WIDESPREAD AND PROLONGED HARD FREEZES LIKELY ACROSS MUCH OF THE
AREA.

AREAS WHICH WILL BE PARTICULAR HARD HIT BY THE FREEZES INCLUDE
THE SOUTH COAST OF SANTA BABARA COUNTY...COASTAL AND VALLEY
SECTIONS OF VENTURA COUNTY...AND THE LOS ANGELES COUNTY VALLEYS.
IN THESE AREAS...TEMPERATURES WILL LIKELY DROP INTO THE 20S EACH
NIGHT...AT LEAST IN LOCATIONS THAT DO NOT HAVE MUCH IN THE WAY OF
WIND. LOWS COULD EVEN DROP INTO THE UPPER TEENS IN THE COLDER WIND
SHELTERED LOCATIONS IN THE VALLEYS OF LOS ANGELES AND VENTURA
COUNTIES SATURDAY NIGHT.

AT THIS TIME...IT DOES NOT APPEAR AS THOUGH THE LOS ANGELES COUNTY
COAST WILL HAVE A WIDESPREAD HARD FREEZE...BUT THERE WILL LIKELY
BE AREAS OF FROST...AND TEMPERATURES THERE MAY DROP TO FREEZING
OR SLIGHTLY BELOW FOR A COUPLE OF HOURS TONIGHT. THEREFORE...
FROST ADVISORIES HAVE BEEN ISSUED FOR THE LOS ANGELES COUNTY
COASTAL AREA. SIMILAR TEMPERATURES ARE EXPECTED SATURDAY NIGHT...
AND FROST ADVISORIES MAY BE ISSUED THEN AS WELL.

GUSTY NORTHWEST TO NORTH WINDS HAVE DEVELOPED ACROSS THE MOUNTAINS
OF SANTA BARBARA COUNTY AND HAVE SPREAD INTO THE SOUTH COAST BELOW
PASSES AND CANYONS. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OVER
45 MPH ARE EXPECTED THROUGH 3 AM PST SATURDAY...WITH THE STRONGEST 
WINDS THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH
LATE AT NIGHT.

CAZ039-131100-
/O.NEW.KLOX.WI.Y.0074.070113T0611Z-070113T1100Z/
/O.CON.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
1011 PM PST FRI JAN 12 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST
SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY. 

A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH TONIGHT AND
SATURDAY NIGHT. TEMPERATURES WILL FALL BELOW FREEZING BY LATE
EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH NIGHTS.
MINIMUM TEMPERATURES MAY FALL TO AS LOW AS THE UPPER TEENS TO LOWER
20S IN THE COLDEST INTERIOR VALLEYS SUCH AS OJAI VALLEY....
ESPECIALLY FOR SATURDAY NIGHT WHICH SHOULD BE THE COLDER OF THE TWO
NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN IN SOME AREAS
WITH THIS COLD SNAP.

PEOPLE WITH INTERESTS AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS...
SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR
FREEZING TEMPERATURES NOW.

A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH WILL AFFECT AREAS
BELOW PASSES AND CANYONS UNTIL 3 AM PST. WINDS WILL DIMINISH
THEREAFTER...AND TEMPERATURES IN THOSE AREAS WILL LIKELY DROP
BELOW FREEZING AT THAT TIME.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-044>047-088-131215-
/O.CON.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
SANTA CLARITA VALLEY-
1011 PM PST FRI JAN 12 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST
SUNDAY. 

A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH TONIGHT AND
SATURDAY NIGHT. TEMPERATURES WILL FALL BELOW 28 DEGREES AFTER
MIDNIGHT BOTH NIGHTS IN WIND SHELTERED AREAS. MINIMUM TEMPERATURES
MAY FALL TO AS LOW AS THE UPPER TEENS TO LOWER 20S IN THE COLDEST
INTERIOR VALLEYS SUCH AS OJAI VALLEY.... ESPECIALLY FOR SATURDAY
NIGHT WHICH SHOULD BE THE COLDER OF THE TWO NIGHTS. RECORD LOW
TEMPERATURES WILL LIKELY BE BROKEN IN SOME AREAS WITH THIS COLD
SNAP.

PEOPLE WITH INTERESTS AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS...
SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR
FREEZING TEMPERATURES NOW.

A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

CAZ041-131215-
/O.NEW.KLOX.FR.Y.0001.070113T1100Z-070113T1700Z/
LOS ANGELES COUNTY COAST-
1011 PM PST FRI JAN 12 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY. 

THERE WILL BE AREAS OF FROST ACROSS THE LOS ANGELES COUNTY COAST
LATE TONIGHT INTO EARLY SATURDAY MORNING. LOW TEMPERATURES WILL
LIKELY DROP TO FREEZING OR SLIGHTLY BELOW FREEZING IN MANY WIND
SHELTERED AREAS LATE TONIGHT. EVEN WHERE TEMPERATURES DO NOT REACH
FREEZING...THERE WILL BE WIDESPREAD FROST.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

CAZ052-131100-
/O.NEW.KLOX.WI.Y.0074.070113T0611Z-070113T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
1011 PM PST FRI JAN 12 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 45
MPH WILL AFFECT THE MOUNTAINS UNTIL 3 AM PST SATURDAY. WINDS WILL
BE STRONGEST THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH
TOWARD MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
1 follow-up statement
000 
WWUS76 KLOX 131115
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
315 AM PST SAT JAN 13 2007

...WIDESPREAD HARD FREEZES ARE LIKELY ACROSS MUCH OF
SOUTHWESTERN CALIFORNIA THIS MORNING AND AGAIN LATE TONIGHT AND
SUNDAY MORNING...

.AN EXTREMELY COLD AND DRY AIRMASS WILL PERSIST ACROSS SOUTHWESTERN
CALIFORNIA THROUGH THIS WEEKEND. THIS HAS BROUGHT RECORD OR NEAR
RECORD COLD TO SOUTHWESTERN CALIFORNIA THIS MORNING...WITH 
HARD FREEZES IN MANY AREAS. SOME LOCATIONS HAVE BEEN SPARED
THE EXTREME COLD BY SOME LOCALLY GUSTY WINDS. HOWEVER...IF THE
WIND DROPS OFF IN THESE AREAS BEFORE SUNRISE...WHICH IS VERY
POSSIBLE...TEMPERATURES IN THOSE LOCATIONS WILL PLUMMET.

SINCE LESS IN THE WAY OF WIND IS EXPECTED TONIGHT AND SUNDAY 
MORNING...TEMPERATURES WILL LIKELY BE LOWER...ESPECIALLY ACROSS
COASTAL AND VALLEY SECTIONS OF LOS ANGELES AND VENTURA COUNTIES. 
AREAS WHICH ARE EXPECTED TO BE PARTICULAR HARD HIT BY FREEZES
LATE TONIGHT AND SUNDAY MORNING INCLUDE THE SOUTH COAST OF SANTA
BABARA COUNTY...COASTAL AND VALLEY SECTIONS OF VENTURA COUNTY...
AND THE LOS ANGELES COUNTY VALLEYS. IN THESE AREAS...TEMPERATURES
WILL LIKELY DROP INTO THE 20S TONIGHT...AT LEAST IN LOCATIONS
THAT DO NOT HAVE MUCH IN THE WAY OF WIND. LOWS COULD EVEN DROP
INTO THE UPPER TEENS IN THE COLDER WIND SHELTERED LOCATIONS IN THE
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT.

AT THIS TIME...IT DOES NOT APPEAR AS THOUGH THE LOS ANGELES COUNTY
COAST WILL HAVE A WIDESPREAD HARD FREEZE THIS WEEKEND. HOWEVER...
THERE WILL LIKELY BE AREAS OF FROST EARLY THIS MORNING...AND AGAIN
LATE TONIGHT AND SUNDAY MORNING...AND TEMPERATURES THERE MAY DROP TO
FREEZING OR SLIGHTLY BELOW FOR A COUPLE OF HOURS LATE TONIGHT.
FROST ADVISORIES ARE IN EFFECT FOR THE LOS ANGELES COUNTY COASTAL
ZONE THIS MORNING. THEY WILL LIKELY BE NEEDED AGAIN FOR LATE
TONIGHT AND EARLY SUNDAY MORNING...SINCE TEMPERATURES WILL LIKELY
BE A COUPLE OF DEGREES LOWER.

CAZ039-131715-
/O.EXP.KLOX.WI.Y.0074.000000T0000Z-070113T1100Z/
/O.CON.KLOX.FZ.W.0001.000000T0000Z-070114T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
315 AM PST SAT JAN 13 2007

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY 
FOR HARD FREEZES...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS
IN EFFECT UNTIL 9 AM PST SUNDAY. 

A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY EARLY THIS
MORNING...AND AGAIN LATE TONIGHT INTO SUNDAY MORNING.
TEMPERATURES SHOULD RISE ABOVE FREEZING DURING THE MID MORNING
HOURS TODAY. 

TEMPERATURES WILL FALL BELOW FREEZING AGAIN BY LATE THIS EVENING
AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT TONIGHT. MINIMUM
TEMPERATURES MAY FALL TO AS LOW AS THE UPPER TEENS TO LOWER 20S IN
THE COLDEST LOCATIONS. RECORD LOW TEMPERATURES WILL LIKELY BE
BROKEN IN SOME AREAS WITH THIS COLD SNAP.

PEOPLE WITH INTERESTS AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS...
SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR
FREEZING TEMPERATURES NOW.

A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

WINDS HAVE DIMINISHED ACROSS THE SANTA BARBARA COUNTY SOUTH
COAST...SO WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

$$

CAZ052-131215-
/O.EXP.KLOX.WI.Y.0074.000000T0000Z-070113T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
315 AM PST SAT JAN 13 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED ACROSS THE SANTA BARBARA COUNTY MOUNTAINS...
SO WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

$$

CAZ040-044>047-088-131715-
/O.CON.KLOX.FZ.W.0001.000000T0000Z-070114T1700Z/
VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS-
SANTA CLARITA VALLEY-
315 AM PST SAT JAN 13 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY. 

A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY EARLY THIS
MORNING...AND AGAIN LATE TONIGHT INTO SUNDAY MORNING.
TEMPERATURES SHOULD RISE ABOVE FREEZING DURING THE MID MORNING
HOURS TODAY. 

TEMPERATURES WILL FALL BELOW FREEZING AGAIN BY LATE THIS EVENING
AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT TONIGHT. MINIMUM
TEMPERATURES MAY FALL TO AS LOW AS THE UPPER TEENS TO LOWER 20S IN
THE COLDEST LOCATIONS...SUCH AS THE OJAI VALLEY. RECORD LOW
TEMPERATURES WILL LIKELY BE BROKEN IN SOME AREAS WITH THIS COLD
SNAP.

PEOPLE WITH INTERESTS AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS...
SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR
FREEZING TEMPERATURES NOW.

A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES
BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

CAZ041-131700-
/O.CON.KLOX.FR.Y.0001.000000T0000Z-070113T1700Z/
LOS ANGELES COUNTY COAST-
315 AM PST SAT JAN 13 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

THERE WILL BE AREAS OF FROST ACROSS THE LOS ANGELES COUNTY COAST
EARLY THIS MORNING. LOW TEMPERATURES WILL LIKELY DROP TO NEAR OR 
SLIGHTLY BELOW FREEZING IN MANY WIND SHELTERED AREAS EARLY
THIS MORNING. EVEN WHERE TEMPERATURES DO NOT REACH
FREEZING...THERE MAY BE FROST. TEMPERATURES ARE EXPECTED TO BE
EVEN LOWER LATE TONIGHT AND EARLY SUNDAY MORNING...SO FROST
ADVISORIES MAY BE NEEDED AGAIN.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...WITH
POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE
KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

$$

BRUNO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 8:35 PM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 12, 8:35 PM PST, 1 hour 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 PM PST FRI JAN 12 2007

...VERY COLD THE NEXT TWO NIGHTS WITH RECORD LOWS POSSIBLE...

...FREEZE WARNINGS CONTINUE OVER PORTIONS OF SANTA BARBARA...VENTURA
AND LOS ANGELES COUNTIES...

SHORT TERM (TONIGHT-MON)...STILL ON TRACK FOR WIDESPREAD HARD
FREEZES OVER MUCH OF THE REGION TONIGHT. DEWPOINTS IN THE SINGLE
DIGITS AND TEENS...AND EVEN A FEW DEGREES BELOW ZERO IN SOME AREAS.
SKIES HAVE CLEARED OUT IN ALL AREAS AS WELL. EXCELLENT RADIATIONAL
COOLING WILL TAKE PLACE IN WIND SHELTERED AREAS...WHERE TEMPS WILL
FALL RATHER QUICKLY OVERNIGHT. ALREADY DOWN TO THE UPPER 30S TO LOW
40S IN MANY OF THE VALLEYS...SANTA MONICA MOUNTAINS AND SOME
COASTAL AREAS...AND IN THE MID 30S IN THE SANTA CLARITA VALLEY.
OVERNIGHT LOWS IN THE SHELTERED AREAS WILL DIP TO 28 DEGREES OR
BELOW FOR SEVERAL HOURS...AND A FREEZE WARNING FOR A WIDESPREAD HARD
FREEZE REMAINS IN EFFECT FOR THESE AREAS. PLEASE SEE LAXNPWLOX FOR
DETAILS. VERY COLD OVERNIGHT LOWS ALSO IN STORE FOR THE COAST AND
VALLEYS OF SLO/SBA COUNTIES. SEVERAL RECORD LOW TEMPS ARE POSSIBLE
TONIGHT OVER THE DISTRICT. GRADIENTS HAVE TRENDED OFFSHORE AND SOME
GUSTY WINDS HAVE BEEN NOTED BELOW AND THRU THE PASSES AND CANYONS OF
VTU/L.A. COUNTIES...BUT WINDS SHOULD REMAIN GENERALLY BELOW ADVISORY
LEVELS TONIGHT.

BROAD...COLD UPPER TROF WILL PERSIST OVER SRN CA THRU SAT...THEN
MOVE E THRU SUN WITH A BROAD NW TO N FLOW ALOFT. THE GFS IS SLIGHTLY
DIFFERENT WITH THE UPPER FEATURES SUN AS IT DEVELOPS AN INSIDE
SLIDER UPPER TROF AND MOVES IT TO SERN CA FOR SUN. THE GFS KEEPS AN
E-W ELONGATED TROF OVER SRN CA THRU MON WHILE THE NAM BUILDS A RIDGE
JUST OFF THE COAST WITH HIGHER 500 MB HEIGHTS OVER THE DISTRICT.
EITHER SOLUTION WILL MEAN A CONTINUATION OF DRY WEATHER OVER THE
FORECAST AREA ALONG WITH SOME NIGHT AND MORNING OFFSHORE CANYON
WINDS. TEMPS WILL CONTINUE TO BE UNSEASONABLY COOL...AND VERY COLD
AT NIGHT WITH HARD FREEZES POSSIBLE AGAIN OVER MUCH OF THE REGION
SATURDAY NIGHT INTO SUN MORNING. AFTERNOON HIGHS WILL BE MUCH BELOW
NORMAL SAT THEN WARM SLIGHTLY EACH DAY THRU MON...BUT STILL REMAIN
BELOW NORMAL THRU THE PERIOD.

A FIRE WX WATCH HAS BEEN ISSUED FOR SUNDAY THROUGH THURSDAY FOR
GUSTY NE WINDS AND LOW HUMIDITIES THROUGH THE PERIOD. PEAK WINDS
SHOULD BE MONDAY THROUGH TUE.

.LONG TERM (TUE-FRI)...LATEST GFS SHOWS A SLIGHT UPPER LEVEL RIDGE
DEVELOPING OVER SO CAL ON TUESDAY WITH A DEEP NARROW TROUGH
BEGINNING TO DROP PARALLEL TO THE WASHINGTON THROUGH NO CAL COASTAL
WATERS. TEMPS SHOULD REMAIN SIMILAR TO TUE AS OFFSHORE FLOW
CONTINUES WITH FAIRLY STRONG SFC HIGH PRESSURE CONTINUING OVER THE
GREAT BASIN. AS THE TROUGH CONTINUES TO DIG DOWN THE COAST...IT
BECOMES CUTOFF AND AT THIS TIME SHOWS A GOOD POSITION OF THE CENTRAL
COAST TO BRING ANOTHER SHOT OF PRECIPITATION. TOO EARLY TO HAVE ANY
CONFIDENCE WITH THIS. BUT SO CAL IS OVERDUE FOR SOME DECENT PRECIP.
TEMPS WILL MODERATE COOLER WITH TROUGH MOVING THROUGH THU AND FRI.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH
SAT. WINDS WILL SHIFT OFFSHORE TONIGHT...WITH LLWS A POSSIBLE ISSUE
AT KBUR AND KVNY BY SAT MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...SIRARD/KAPLAN
AVIATION...SIRARD
Hazardous weather outlook, Jan 12, 12:12 PM PST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1212 PM PST FRI JAN 12 2007

CAZ034>041-044>047-051>054-059-087-088-131400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1212 PM PST FRI JAN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE SOUTHLAND FROM
TONIGHT. A WIDESPREAD HARD FREEZE IS LIKELY ACROSS SAN LUIS OBISPO
AND SANTA BARBARA COUNTIES...AS WELL AS THE WIND SHELTERED VALLEYS
OF LOS ANGELES AND VENTURA COUNTIES...THE VENTURA COUNTY COAST AND
SANTA MONICA MOUNTAINS. FROST ADVISORIES MAY EVEN BE NEEDED FOR
COASTAL AREAS OF LOS ANGELES COUNTY...BUT SHOULD REMAIN BELOW
THRESHOLDS AT THIS POINT. THE COMBINATION OF LOW TEMPERATURES AND
GUSTY WINDS WILL CREATE LOW WIND CHILL VALUES OF BETWEEN ZERO AND 10
BELOW ZERO AT TIMES IN THE MOUNTAINS TODAY AND TONIGHT.

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

VERY COLD TEMPERATURES ARE EXPECTED ACROSS THE SOUTHLAND
AGAINSATURDAY NIGHT INTO SUNDAY MORNING. A WIDESPREAD HARD FREEZE
ISAGAIN LIKELY ACROSS SAN LUIS OBISPO AND SANTA BARBARA
COUNTIES...AS WELL AS THE WIND SHELTERED VALLEYS OF LOS ANGELES AND
VENTURA COUNTIES...THE VENTURA COUNTY COAST AND SANTA MONICA
MOUNTAINS. FROST ADVISORIES MAY EVEN BE NEEDED FOR COASTAL AREAS OF
LOS ANGELES COUNTY.THE COMBINATION OF LOW TEMPERATURES AND GUSTY
WINDS WILL CREATE LOW WIND CHILL VALUES OF BETWEEN ZERO AND 10
DEGREES BELOW ZERO AT TIMES IN THE MOUNTAINS SATURDAY NIGHT INTO
SUNDAY MORNING.GUSTY OFFSHORE WINDS ARE POSSIBLE ACROSS PORTIONS OF
THE SOUTHLAND MONDAY THROUGH WEDNESDAY. WINDS MAY REACH ADVISORY
LEVELS. IN ADDITION...THE COMBINATION OF GUSTY WINDS AND PROLONGED
DRY CONDITIONS SUNDAY THROUGH WEDNESDAY...POSSIBLY CREATING YET
ANOTHER CRITICAL FIRE WEATHER SITUATION.

GUSTY NORTHEAST WINDS WILL DEVELOP ACROSS THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS...VALLEYS AND THE COASTAL STRIP NEAR
MALIBU. STRONGEST OFFSHORE PEAK WINDS WILL OCCUR MONDAY THROUGH
TUESDAY...THEN LOWER A BIT WEDNESDAY AND THURSDAY. RELATIVE
HUMIDITIES WILL LOWER TO NEAR 10 PERCENT BY SUNDAY AND CONTINUE
THROUGH THURSDAY.

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 10:11 PM PSTFrost AdvisoryLOX11 hr
Jan 12, 10:32 PM PSTWind Chill AdvisoryLOX34 hr
Jan 13, 10:16 AM PSTMarine Weather StatementLOX5 hr
Jan 13, 2:47 PM PSTFrost AdvisoryLOX18 hr
Jan 13, 2:47 PM PSTFreeze WatchLOX24 hr
Jan 13, 2:47 PM PSTHigh Wind WatchLOX24 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.